Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 150, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 26, 2016, 1:44 PM CDT for 4 counties in Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 1:44 PM CDT (18:44 UTC)
- Expired
- May 26, 2016, 2:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bastrop County, TX, Caldwell County, TX, Hays County, TX, Travis County, TX
The radar
The Austin/San Antonio radar (KEWX), 50 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.7 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3958 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
077
WUUS54 KEWX 261844
SVREWX
TXC021-055-209-453-261930-
/O.NEW.KEWX.SV.W.0150.160526T1844Z-160526T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
144 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BASTROP COUNTY IN SOUTH CENTRAL TEXAS...
NORTHWESTERN CALDWELL COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
EAST CENTRAL HAYS COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 230 PM CDT
* AT 143 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NIEDERWALD...
OR 11 MILES NORTHWEST OF LOCKHART...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AUSTIN...AUSTIN BERGSTROM INT AP...KYLE...BUDA...UHLAND...MUSTANG RIDGE...
NIEDERWALD...CEDAR CREEK...ONION CREEK...WYLDWOOD...MOUNTAIN CITY...SAN
LEANNA...WEBBERVILLE...CREEDMOOR...DEL VALLE...MAHA...PILOT KNOB...
MENDOZA AND MAXWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN AUSTIN SAN ANTONIO.
&&
LAT...LON 2987 9778 3000 9793 3036 9765 3014 9735
TIME...MOT...LOC 1843Z 224DEG 30KT 3001 9778
HAIL...1.00IN
WIND...60MPH
$$
TB31 follow-up statement
697
WWUS54 KEWX 261911
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
211 PM CDT THU MAY 26 2016
TXC209-261920-
/O.CAN.KEWX.SV.W.0150.000000T0000Z-160526T1930Z/
HAYS TX-
211 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAYS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3036 9765 3014 9735 2997 9762 3000 9767
3003 9771 3012 9784
TIME...MOT...LOC 1910Z 238DEG 21KT 3008 9763
$$
TXC021-055-453-261930-
/O.CON.KEWX.SV.W.0150.000000T0000Z-160526T1930Z/
BASTROP TX-CALDWELL TX-TRAVIS TX-
211 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR WEST CENTRAL BASTROP...NORTH CENTRAL CALDWELL AND SOUTHEASTERN
TRAVIS COUNTIES...
AT 210 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MUSTANG RIDGE...
OR 8 MILES SOUTH OF AUSTIN BERGSTROM INT AP...MOVING NORTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
AUSTIN...AUSTIN BERGSTROM INT AP...MUSTANG RIDGE...CEDAR CREEK...ONION
CREEK...WYLDWOOD...SAN LEANNA...WEBBERVILLE...CREEDMOOR...DEL VALLE...MAHA
AND PILOT KNOB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
AUSTIN SAN ANTONIO.
&&
LAT...LON 3036 9765 3014 9735 2997 9762 3000 9767
3003 9771 3012 9784
TIME...MOT...LOC 1910Z 238DEG 21KT 3008 9763
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
TB3What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:33 PM CDT, 11 minutes earlier.
Area forecast discussion, May 26, 1:33 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 133 PM CDT THU MAY 26 2016 .AVIATION... All sites have gone to VFR except KSAT which is still hanging onto MVFR. They too should go above 3kft shortly. Very moist and unstable atmosphere this afternoon so went with VCTS for all areas from the afternoon hours until the late evening. Models are still inconsistent on when and where the convection will fire so until storms are threatening the TAF sites, will go with the Vicinity wording. MVFR/IFR ceilings should return overnight. The wildcard will be whether or not a larger system will develop overnight and clear the area by Friday morning. This is still a fairly low probability event at this time but something to consider on how that will affect the precip chances and clouds early Friday AM. Will likely have a repeat of scattered convection on Friday afternoon. && .PREV DISCUSSION... /ISSUED 1105 AM CDT THU MAY 26 2016/ UPDATE... A mid level impulse is moving east across the Edwards Plateau late this morning. Most rains were over Central Texas and have lowered pops most areas, except for our northeastern areas. Skies have cleared over most of the Rio Grande Valley. This will allow solar heating to enable convective temperatures to be reached. Showers and thunderstorms should develop this afternoon. However, a capping inversion may inhibit some development. CAPE of up 4000 j/kg and 0-6 km shear of up to 30 kts will allow for some strong to severe storms. PWS have climbed to near 2 inches making locally heavy rains and some flooding possible. The remainder of South Central Texas forecast is on track. PREV DISCUSSION... /ISSUED 640 AM CDT THU MAY 26 2016/ AVIATION... Isolated to scattered convection has developed north of Austin and will mention VCTS in the TAFAUS for the morning hours and VCSH for the San Antonio sites. MVFR/IFR ceilings are in place this morning and these should hold until around noon. Should see a break in rain chances in the early afternoon hours before additional storms are likely in the late afternoon and evening hours. Will cover this threat with VCTS for now. Another round of MVFR or IFR ceilings can be expected tonight. PREV DISCUSSION... /ISSUED 350 AM CDT THU MAY 26 2016/ SHORT TERM (Today through Friday)... Upper air analysis last evening showed a trough from the Great Basin to southern CA with west-southwesterly flow over Texas. This was bringing mid-level moisture from the Pacific across Mexico. At the surface, there was a dryline over west Texas and east of this feature winds were from the southeast across our CWA. Dewpoint temperatures were in the mid to upper 70s. During this period the upper level trough will move from the southwest into the central plains with the trough axis moving into central Texas by the end of the period. The low level flow will continue to be from the southeast today and tonight. PW values will increase to around two inches over the southeastern part of the CWA this afternoon. This looks to be the favored location for showers and thunderstorms this afternoon. With PW that high, locally heavy rain is possible. Thursday evening a shortwave trough will move through the pattern and initiate thunderstorms near the dryline. These storms will develop over our northwestern area and move toward the southeast into a moisture rich atmosphere. Locally heavy rain will continue to be possible. In addition, convective parameters suggest possible severe thunderstorms over the western 2/3 of the area with CAPE 2000-3000 j/kg, deep layer wind shear 30-40 kts, and steep mid-level lapse rates. Large hail and damaging wind gusts are the most likely threat with isolated tornadoes possible. Friday the dryline will move through the western half of the area. Expect that thunderstorm development will not happen until afternoon over the eastern half of the CWA. Convective parameters are again suggestive of severe storms over the eastern half of the area. Damaging wind gusts and isolated tornadoes are the most likely threats. Rainfall totals from this afternoon through Friday afternoon will be one to three inches with isolated amounts up to five inches possible. LONG TERM (Friday Night through Wednesday)... The upper level pattern will become zonal Friday night as the trough moves away to the northeast. This pattern will continue through the weekend and the early part of next week. The low level flow will remain mostly from the southeast keeping moisture high in the boundary layer. This will keep the atmosphere conditionally unstable and allow weak perturbations in the mid to upper flow to produce thunderstorms. Will carry slight to low end chance POPs each day. The reality is most places will be dry, but there will likely be some convection each day. Models do not suggest any organized systems through the long term. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 84 73 85 73 90 / 70 60 60 30 30 Austin Bergstrom Intl Airport 84 73 85 72 89 / 70 60 60 30 30 New Braunfels Muni Airport 86 73 87 72 88 / 70 50 60 20 30 Burnet Muni Airport 84 71 85 71 88 / 70 60 60 30 30 Del Rio Intl Airport 90 72 95 71 90 / 40 60 10 10 40 Georgetown Muni Airport 82 72 84 72 89 / 70 60 60 30 30 Hondo Muni Airport 87 73 91 73 90 / 60 60 30 20 30 San Marcos Muni Airport 86 73 86 72 88 / 70 50 60 20 30 La Grange - Fayette Regional 84 75 85 75 88 / 70 50 70 30 30 San Antonio Intl Airport 86 74 87 74 88 / 70 60 40 20 30 Stinson Muni Airport 87 75 90 75 90 / 70 60 40 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...09 Synoptic/Grids...04 Public Service/Data Collection...33
Hazardous weather outlook, May 26, 4:46 AM CDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 446 AM CDT THU MAY 26 2016 TXZ171>173-183>194-202>209-217>225-228-271000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 446 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING MAINLY FOR AREAS WEST OF A PEARSALL TO SAN ANTONIO TO GEORGETOWN LINE. LARGE HAIL WILL BE THE MAIN RISK...BUT DAMAGING WINDS AND LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL SEVERE STORMS WILL BE POSSIBLE FRIDAY MAINLY EAST OF HIGHWAY 83. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. ALSO...LOCALLY HEAVY RAINS COULD RESULT IN FLOODING. STRONG STORMS WILL REMAIN POSSIBLE THROUGH WEDNESDAY AS AN ACTIVE PERIOD REMAINS FOR SOUTH-CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 26, 1:32 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 132 PM CDT THU MAY 26 2016 TXZ191>193-208-261915- BASTROP TX-CALDWELL TX-TRAVIS TX-HAYS TX- 132 PM CDT THU MAY 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BASTROP... NORTHWESTERN CALDWELL...SOUTHEASTERN TRAVIS AND SOUTHEASTERN HAYS COUNTIES UNTIL 215 PM CDT... AT 132 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER UHLAND...OR 8 MILES NORTHEAST OF SAN MARCOS...MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AUSTIN...SAN MARCOS...LOCKHART...AUSTIN BERGSTROM INT AP...TANGLEWOOD FOREST...KYLE...BUDA...MARTINDALE...UHLAND...MUSTANG RIDGE...NIEDERWALD... CEDAR CREEK...WYLDWOOD...ONION CREEK...SHADY HOLLOW...MOUNTAIN CITY...SAN LEANNA...HAYS...CREEDMOOR AND DEL VALLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN AUSTIN SAN ANTONIO. && LAT...LON 2978 9776 3000 9806 3033 9767 3009 9736 TIME...MOT...LOC 1832Z 224DEG 30KT 2996 9783 TB3
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:32 PM CDT | Special Weather Statement | EWX | Travis | 43 min |
| May 26, 2:00 PM CDT | Flash Flood Watch | EWX | Bastrop, Bexar, Blanco, Burnet, Caldwell, Comal and 12 more | 28 hr |
| May 26, 2:29 PM CDT | Special Weather Statement | EWX | Bastrop | 46 min |
| May 26, 2:57 PM CDT | Special Weather Statement | EWX | Williamson | 33 min |
| May 26, 3:30 PM CDT | Special Weather Statement | EWX | Williamson | 30 min |
| May 26, 3:53 PM CDT | Special Weather Statement | EWX | Lee | 52 min |
| May 26, 3:56 PM CDT | Areal Flood Advisory | EWX | Lee | 3 hr |
| May 26, 4:18 PM CDT | Special Weather Statement | EWX | Val Verde | 27 min |
| May 26, 4:43 PM CDT | Special Weather Statement | EWX | Lee | 77 min |
| May 26, 4:47 PM CDT | Special Weather Statement | EWX | Val Verde | 43 min |
| May 26, 4:49 PM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| May 26, 4:57 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lee | 33 min |
| May 26, 4:58 PM CDT | Tornado Warning | EWX | Fayette | 32 min |
| May 26, 5:04 PM CDT | Special Weather Statement | EWX | Val Verde | 26 min |
| May 26, 5:58 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lee | 32 min |
| May 26, 6:30 PM CDT | Special Weather Statement | EWX | Val Verde | 30 min |
| May 26, 6:31 PM CDT | Special Weather Statement | EWX | Fayette | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.